Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 71, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 5, 2024, 9:43 AM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2024, 9:43 AM EDT (13:43 UTC)
- Expired
- Aug 5, 2024, 3:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 72 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 10:30 AM EDT | FLASH FLOOD | Lee, FL | Video was posted on social media showing water surrounding a barn. |
| Aug 5, 10:30 AM EDT | FLASH FLOOD | Madison, FL | Flooding was reported in various parts of Madison county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2701 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 25.2
The text
As transmitted.
076
WGUS52 KTAE 051343
FFWTAE
FLC067-079-123-051945-
/O.NEW.KTAE.FF.W.0071.240805T1343Z-240805T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
943 AM EDT Mon Aug 5 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Lafayette County in Big Bend Florida...
Madison County in Big Bend Florida...
Northeastern Taylor County in Big Bend Florida...
* Until 345 PM EDT Monday.
* At 943 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 5 and 9 inches of rain
have fallen. Additional rainfall amounts of 3 to 5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mayo, Madison, Lee, Hopewell, Chancey, Day, Mayo Junction,
Townsend, Moseley Hall, Hanson, Smith, Buckville, Cherry Lake,
Pinetta, Hamburg and Alton.
As Debby slowly makes its way inland, the northern eyewall will
continue to produce very heavy rainfall in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3063 8327 3047 8324 3046 8322 3042 8322
3041 8318 3039 8317 3035 8321 3031 8321
3025 8325 3012 8323 3009 8318 3010 8312
3008 8307 2999 8296 2993 8292 2992 8293
3011 8337 3012 8348 3030 8363 3065 8355
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
73-YOUNG1 follow-up statement
756
WGUS72 KTAE 051942
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
342 PM EDT Mon Aug 5 2024
FLC067-079-123-051952-
/O.EXP.KTAE.FF.W.0071.000000T0000Z-240805T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette FL-Madison FL-Taylor FL-
342 PM EDT Mon Aug 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM EDT THIS AFTERNOON FOR
CENTRAL LAFAYETTE, MADISON AND NORTHEASTERN TAYLOR COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures and avoid
driving on any water-covered roads.
A Flood Watch remains in effect until 800 AM EDT Tuesday for a
portion of Big Bend Florida.
&&
LAT...LON 3063 8327 3047 8324 3046 8322 3042 8322
3041 8318 3039 8317 3035 8321 3031 8321
3025 8325 3012 8323 3009 8318 3010 8312
3008 8307 2999 8296 2993 8292 2992 8293
3011 8337 3012 8348 3030 8363 3065 8355
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:49 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 7:49 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL Issued by National Weather Service Mobile AL 749 AM EDT Mon Aug 5 2024 ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 312 AM EDT Mon Aug 5 2024 At 11 pm EDT Sunday, Debby had strengthened to a hurricane over the eastern Gulf of Mexico, moving north at 12 mph. Debby will continue to slowly strengthen as it continues to move north and then northeast overnight, before making landfall on the Florida Big Bend Coast on Monday. Life-threatening storm surge will be possible along and to the right of where the center makes landfall. A Storm Surge Warning remains in effect from Indian Pass east to the Suwannee river. Storm surge inundation above normally dry ground from water moving inland from the coast of 6 to 10 feet is possible from the Ochlockonee River to the Suwannee River and 4 to 6 feet is possible from the Ochlockonee River to Indian Pass. Waves atop of the storm surge may exacerbate damage to structures. A Flood Watch remains in effect for portions of the Florida Big Bend and South Central Georgia, where the potential for severe flash flooding is increasing, including moderate and possibly major river flooding. Widespread heavy rainfall of 10 to 15 inches are forecast across the southeast Florida Big Bend and South-Central Georgia, with isolated amounts over 18 inches possible. For the western Florida Big Bend into parts of southwest Georgia, 4 to 10 inches are forecast with isolated amounts over 18 inches possible. A Flood Warning is already in effect for Monday afternoon for the Aucilla River at Lamont and St. Marks River near Newport. Hurricane Warnings are in effect for portions of the Southeast Florida Big Bend into Lowndes, Linear, and Brooks counties in Southwest Georgia. Extensive and prolonged power outages are possible in the hurricane warning. Tropical Storm Warnings are in effect further west in the Florida Big Bend into the Flint River Valley of Southwest Georgia. Isolated tornadoes will be possible today into Monday, mainly along and right of the track of the center, which may exacerbate the wind threat and lead to localized pockets of greater damage. && .SHORT TERM & LONG TERM... (Tuesday through Sunday) Issued at 312 AM EDT Mon Aug 5 2024 Through the majority of the short and long term, a drying trend will occur as Debby progresses off Southeast U.S. Atlantic coast. Ridging will build in following Debby's departure with predominately north- northwest surface flow through Thursday evening. Large- scale subsidence and drier air pushing in will keep PoPs less than 50% for areas west of the Apalachicola and Flint River basins with 50-60% further east. PoPs will increase once again into the weekend as surface flow becomes more southerly and better moisture returns to the area. && .AVIATION... (12Z TAFS) Issued at 744 AM EDT Mon Aug 5 2024 A large expanse of moderate rain from Hurricane Debby will continue to expand northward. Winds will be gusty through the entire forecast period, becoming strong to very strong near and along the track of Debby. Low-level Wind Shear will first affect the TLH site, and for most of the remaining TAF sites during the day Monday. LLWS of 50 to 60 knots at 2000 feet are possible, shifting northeasterly to northerly. Cigs will decrease to MVFR to IFR along the path of Debby along with reductions of visbilities to IFR. Conditions will gradually improve as winds relax during the afternoon and evening. BB/03 && .MARINE... Issued at 312 AM EDT Mon Aug 5 2024 At 11 pm EDT Sunday, Debby had strengthened to a hurricane over the eastern Gulf of Mexico, moving north at 12 mph. Debby will continue to slowly strengthen as it continues to move north and then northeast overnight, before making landfall on the Florida Big Bend Coast on Monday. Conditions will continue to deteriorate this morning as the rain bands of Debby move across the waters, with hurricane conditions expected over the waters east of Apalachicola though much of today. Debby will exit the waters this evening but slow down along the Southeast U.S. Atlantic coast, so moderate to fresh westerly breezes will continue from Tuesday through Thursday. && .FIRE WEATHER... Issued at 312 AM EDT Mon Aug 5 2024 Hurricane Debby continues to strengthen over the northeast Gulf and will continue on its trajectory into Apalachee Bay this morning. Landfall is expected later this morning or around midday. Heavy rain and windy conditions will continue to overspread the region throughout the day. The system will exit the region by Tuesday with improving conditions expected thereafter. && .HYDROLOGY... Issued at 330 PM EDT Sun Aug 4 2024 ..Considerable to Potentially Catastrophic Life-Threatening Flash Flooding Possible in the eastern Big Bend and I-75 Corridor of southern Georgia... As Hurricane Debby moves into and through the area over the next 24-36 hours, widespread heavy rainfall will spread across the area generally to the north and east of the center. This will generally be across the Florida Big Bend and south central Georgia. Rainfall totals from Apalachicola to Ashburn and eastward will be 6 to 12 inches with localized maximum amounts up to 18 inches possible. These rainfall totals, especially if they fall in a short period of time, will result in significant life- threatening flash flooding. Due to these rainfall totals, wet soils, and likely high rainfall rates, the Weather Prediction Center has outlined the I-75 corridor and eastern Florida Big Bend in an exceedingly rare High Risk of excessive rainfall (level 4 of 4). Much of the rest of south central Georgia and the western Florida Big Bend is outlined in a Moderate Risk of excessive rainfall (level 3 of 4). It's important to note that historically, over 80% of all flood-related damages and nearly 40% of all flood-related fatalities occur in a High Risk. The moderate and high risks indicate that considerable to potentially catastrophic life- threatening flash flooding in these areas. For river flooding, moderate flooding is likely along the Big Bend and south Georgia rivers with major flooding possible. Ensemble forecasts still show some potential for major flooding along several rivers. While some of our faster response rivers will rise quickly initially, it will take several days for some of our larger rivers (Ochlockonee, Withlacoochee, Suwannee) to reach flood stage in some points. This will be a longer duration, potentially significant river flood event for our area. Stay tuned to later forecasts. Additionally, water levels are already rising along parts of Apalachee Bay. Expect a more significant rise in water levels and storm surge as Debby approaches tonight. High tides on Monday are around 4am ET and 3pm ET. The highest storm surge will occur to the east of the center. Current forecast values are 6 to 10 feet from the Ochlockonee River to the Suwannee River, 4 to 6 feet from Indian Pass to the Ochlockonee River, and 1 to 2 feet from Mexico Beach to Indian Pass. Remember that these are highly track- dependent. A Storm Surge Warning remains in effect for all of Apalachee Bay. Onshore flow will continue over parts of Apalachee Bay through much of the day Monday before becoming more offshore Tuesday based on the current forecast track. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee MMM MMM MMM MMM / MMM MMM MMM MMM Panama City MMM MMM MMM MMM / MMM MMM MMM MMM Dothan MMM MMM MMM MMM / MMM MMM MMM MMM Albany MMM MMM MMM MMM / MMM MMM MMM MMM Valdosta MMM MMM MMM MMM / MMM MMM MMM MMM Cross City MMM MMM MMM MMM / MMM MMM MMM MMM Apalachicola MMM MMM MMM MMM / MMM MMM MMM MMM && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Merrifield LONG TERM....Merrifield AVIATION...WFO Mobile MARINE...Merrifield FIRE WEATHER...Merrifield HYDROLOGY...Young
In the hours before
Local storm report, Aug 5, 7:57 AM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
757 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Tropical Cyclone Perry-Foley Airport 30.07N 83.58W
08/05/2024 Taylor FL Mesonet
59 mph measured wind gust at Perry-Foley
Airport AWOS station from Hurricane Debby.
&&
EBLocal storm report, Aug 5, 8:00 AM EDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
800 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Tropical Cyclone 1 SSW Perry 30.11N 83.59W
08/05/2024 Taylor FL Storm Chaser
Reports of many trees and powerlines down in
the city limits of Perry Florida per storm
spotters/chasers.
&&
WDLocal storm report, Aug 5, 8:23 AM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
823 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Tropical Cyclone 3 SE Jonesboro 29.68N 83.26W
08/05/2024 Dixie FL Storm Chaser
Many trees down along US-98 between Tennille
and Cross City. Some lanes are blocked at
points.
&&
WDLocal storm report, Aug 5, 8:50 AM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
850 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM Tropical Cyclone 1 ENE Mayo 30.05N 83.17W
08/05/2024 Lafayette FL Mesonet
70 mph wind gust. Mesonet station 0112W 0.6
E Mayo (Lafayette High School WEATHERSTEM).
&&
WDLocal storm report, Aug 5, 9:10 AM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
910 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM Tropical Cyclone Quincy Airport 30.60N 84.55W
08/05/2024 Gadsden FL AWOS
AWOS station K2J9 Quincy reported 47 mph
wind gust.
&&
WDLocal storm report, Aug 5, 9:34 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
934 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tropical Cyclone 1 SE Indian Head Acres 30.41N 84.25W
08/05/2024 Leon FL Local Official
City of Tallahassee reports trees down in
the county.
&&
WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:47 AM EDT | Flash Flood Warning | TAE | Dixie, Lafayette, Taylor | 11 hr |
| Aug 5, 6:19 AM EDT | Flash Flood Warning | TAE | Jefferson, Madison | 8 hr |
| Aug 5, 6:24 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 44 hr |
| Aug 5, 8:08 AM EDT | Small Craft Advisory | TAE | 18 hr | |
| Aug 5, 6:45 PM EDT | Special Weather Statement | TAE | Holmes | 45 min |
| Aug 5, 7:14 PM EDT | Special Weather Statement | TAE | Bay | 46 min |
| Aug 5, 7:29 PM EDT | Special Weather Statement | TAE | Holmes | 46 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.